Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Taking medicine for vitamin b12 deficiency, anaemia. Urine test showed high level of protein. Worrisome

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1991
Answered : 1415 Questions
Question
Hi there,
Im a 29 yr old with high cholesterol (around the 7 mark). I am fit, but after a blood test, (for mystery symptoms including constant nausea, stomach cramps, fatigue, bloating, constipation/diarhorrea) it was found i was vitamin b12 difficient, and anemic. Which i am now taking iron and having weekly b12 injection. Just recently i had what i though was UTI. My urine was tested, and the results came back with a high level of protien present. I have been on anti-biotics for 5 days and the doctor order another urnie sample, which i am awaiting the resuls. should i be worried, as i know protien in urine can be a sign of kidney disease?
Posted Mon, 6 May 2013 in Kidney Conditions
 
 
Answered by Dr. G.Srinivasan 27 minutes later
Hi
Welcome to the forum.
If the next sample shows excess protein (mild trace or one + is acceptable and could be due to UTI) in urine, the next step would be to QUANTIFY the extent of proteinuria.
This is done by either collecting 24 hour urine and checking for protein levels or by doing what is called MICRO-ALBUMIN level in urine.
If the levels are more than the normal limits, a nephrologist consultation becomes necessary.
Best regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor